| Model Number |
400SMTHXSFT1H02 |
| Medical Device Problem Code |
Separation Failure (2547)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
05/20/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
Event or Problem Description
The patient was undergoing a coil embolization procedure to treat a pericallosal aneurysm using penumbra smart coil (smart coil), a penumbra smart coil detachment handle (handle) and a non-penumbra microcatheter.During the procedure, the physician placed a smart coil into the target location using a microcatheter.Next, the physician advanced another smart coil into the target location using the microcatheter and attempted to detach it using the handle; however, the smart coil failed to detach.Afterwards, the physician attempted to manually detach the smart coil but was unsuccessful.Therefore, the smart coil and handle were removed.The procedure was completed using non-penumbra coils and the same microcatheter.There was no report of an adverse effect to the patient.
Additional Manufacturer Narrative
Evaluation of the returned smart coil confirmed that the pet lock was separated, and the embolization coil was intact with the pusher assembly.Further evaluation revealed a damage on the pusher assembly braided shaft.This damage likely contributed to the inability to detach the embolization.During functional testing, the smart coil was attempted to be detached with a demonstration handle and manually but were both unsuccessful.Penumbra coils are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.H3 other text : placeholder.